MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC DAVINCI SI; SURGEON SIDE CONSOLE

INTUITIVE SURGICAL, INC DAVINCI SI; SURGEON SIDE CONSOLE
Model Number 380610-21
Medical Device Problem Code No Device Output (1435)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) field service engineer (fse) was dispatched to the customer site to further investigate the reported event.The fse replaced the affected master tool manipulator (mtm) to resolved the issue.The system was tested and verified as ready for use.Isi did receive a da vinci product involved with this complaint to perform failure analysis.In the system logs, data was found to indicate that the fault had occurred in the field.Upon visual inspection, no issues were found that would be related to the reported event.The mtm was installed onto a golden system where the component functioned as expected.The mtm was then installed onto a patient side cart fixture test platform (pftp) where all relevant testing was passed within specification.Once testing was completed.No faults could be identified.The event was confirmed based on the system log review; however, the issue was not able to be replicated during in-house testing.While a definitive root-cause cannot be established, a potential root cause for this failure can be attributed to an issue within mtm calibration.Blank mdr fields: the missing patient information in sections a and b was either unknown, unavailable, not provided, or not applicable.The expiration date for section d4 is not applicable.Field d6 is blank because the product is not implantable.Information for the blank fields in section e1 is not available.Fields g5 and g7 are not applicable.
 
Event or Problem Description
It was reported that during a da vinci-assisted liver resection surgical procedure, the customer was unable to activate a clip applier instrument on the patient side manipulator 2 (psm2).The customer moved the instrument to the psm1 and the issue was resolved.The technical service engineer (tse) advised the customer to try using the psm3 with the left master tool manipulator (mtml) to verify if the issue originated from the manipulator.The system logs did not reveal any related errors.The procedure was completed with no reported injury.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the customer confirmed that there were no errors or functional issues on the system at startup.The customer was able to complete the case robotically.The clip applier instrument was used on the arms 1 and 3 to continue the case, the customer did not disable the arm 2.
 
Event or Problem Description
Refer to h11 for follow-up information.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) field service engineer (fse) was dispatched to the customer site to further investigate the reported event.The fse replaced the patient side manipulator (psm) 2 in order to resolve the reported problem.Additionally, the touchscreen from vision side cart (vsc) was replaced since it was found a deep scratch on the screen.The system was tested and verified as ready for use.Isi did receive the da vinci products involved with this complaint to perform failure analysis.The psm was analyzed and the reported failure was confirmed but not replicated.In the system logs, no data was not found indicating a system fault on the field.Upon visual inspection, no issues were found that would be related to the reported event.The psm was installed onto a golden system where the component functioned as expected.The psm was then installed onto a patient side cart fixture test platform (pftp) where the friction test failed within specification.In addition, the touchscreen was analyzed and the reported problem was confirmed.In the system logs, no data was found to indicate that the fault had occurred the field.During visual inspection, the front screen has a deep scratch on the front surface and the back of the touchscreen was found discolored.The complaint was confirmed but not replicated based on the failure analysis.The probable root cause for psm recognition failure may be attributed to a malfunction in the embedded serializer for the instrument interface (esii) board installed on the psm.Furthermore, the probable root cause of the scratch in touchscreen is attributed to user handling.
 
Event or Problem Description
Refer to h11 for follow-up information.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product involved with this complaint to perform failure analysis.The second master tool manipulator (mtm) was installed onto a golden system where the error was triggered indicating fault on the axis 7 replicating the reported event.The mtm was then installed onto a surgeon side console fixture test platform (sftp) where power up was found to be failing on the axis 7.Once testing was completed, the axis 7 motor and sensor were further tested and was verified to be the source of the fault.

Brand Name
DAVINCI SI
Common Device Name
SURGEON SIDE CONSOLE
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key22485989
Report Number2955842-2025-29439
Device Sequence Number8498744
Product Code NAY
UDI-Device Identifier00886874110683
UDI-Public(01)00886874110683
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081137
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number380610-21
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/07/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/17/2025
Supplement Date Received by Manufacturer07/16/2025
01/09/2026
Initial Report FDA Received Date07/11/2025
Supplement Report FDA Received Date08/12/2025
01/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/26/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown